I was addicted to Crystal Meth for 15 years and on July 15, 2013 I decided to quit on my own. Recently I've been seen by the doctor and now I'm told I have Hypertension and Hyperthyroidism. These are a result of my drug use right? I hope that it isn't too late for me.
Those are both common conditions. Whiether they came from drug use or not doesn't matter. You have them and you need to treat them. Hypertension is verynserious and is often silent. Diet and exeeercise make a big difference and sometimes that alonenwill bring your BP down. If not, you have to take medication. Hyperthyroidism I don't know as much about personally. My mom had hypothyroidism and took medication. Shenstruggled with her weight, though, even on the meds. Follow your doctor's orders and don't worry. Both conditions can be managed.
"Recently I've been seen by the doctor and now I'm told I have Hypertension and Hyperthyroidism. These are a result of my drug use right? "
(bottom of page 2)
"Central nervous system (CNS) stimu-lants like methamphetamine cause hypertension by stimulating both α- and β-adrenergic receptors. Metoprolol prevented β -adrenergic receptors from stimulating vasodilation in the peripheral vascular system, but the increased vasoconstriction induced
by the α -adrenergic receptor stimulation continued unopposed, worsening the hypertension. Abuse of stimulants, such as cocaine and amphetamines, is a common cause of hypertensive crises."
Thank you, ActingBrandNew, for responding to me. I appreciate so much. I've read that a symptom of Hyperthyroidism is weight loss and yet I've gained about 25-35 lbs already since July 2013. Would you know why that is?
Are you sure it's hyperthyroidism and not hypothyroidism?
hypo is under active thyroid and hyper is over active.
Hyper usually causes weight loss and hypo weight gain.
Did they put you on meds for your bp and your thyroid?
congrats on your clean time. You are doing awesome.
At 45 it isn't uncommon to have higher bp or thyroid issues.
Thyroid problems many times are hereditary.
Thank you for responding to me, atthebeach. I was actually started on Metoprolol for my BP and my BP looks great now but my Pulse rate is still around 105-120.
Thanks for the positive comments on my sobriety. Geez, after 15 years, you'd think I would have caught on to quitting a long time ago but I'm also proud of myself.
I'm going to get my test results and then post them on here as soon as possible. I have all the symptoms of Hyperthyroidism except for the weight loss. I'm wondering if it has something to do with me quitting drugs in July.
Hi Anna..I used to do alot of crank and coke in the 70-80s. Well the last 12yrs, after I was on the other opiates before this, I went up to the Methadone..I started to snort it with Adderral..I do not have ADHD so it would get me so spun like legal crank..Well about over a year ago I went c/t from those 2 with a Klon I was taking at night. I did notice that my thyroid seemed so off..I was very sluggish (which is part of detoxing) but I also was gaining weight. My Anxiety was on the moon for months & months. I went to the DR and they said everything was fine..So in my opinion we do so much unbalancing in our Brain/Nervous system that it does take a year or so to balance back. I have been reading alot on this and was on here watching a video about the thyroid and "Iodine" so I ordered some "Iosol Iodine" they also advertise "Iodine plus". I have found that everything seems to be kicking in the right direction now. It helps with my Moods and also give me a bit of energy..My weight is starting to come off..Go search around here. We do have Community's about the Hyperthyroidism and such..And then you should see some info on the sides that will lead you to some Videos. Just remember that we used a long time and it does take time for the body to re-adjust back from the removal of these Stims..Congratulations on you Clean Time too..Keep it up.
"I've read that a symptom of Hyperthyroidism is weight loss and yet I've gained about 25-35 lbs already since July 2013. Would you know why that is?"
Keep in mind that just because its listed as a symptom doesn't mean you will experience it. I used meth back in the day...was actually on it pretty bad as a kid. Anyways, when I finally quit I too gained a bunch of weight. This is very common for meth users.
Your best bet is to bring it up with your doc though.
Thank you so much for sharing your story with me. I've learned so much just by reading everyone's life story. My mom and dad seem to agree with you. It's only been 5+ months and 15 years is definitely a long time to do damage to my body. I just thank God that I was able to stop on my own and I've never looked back. Honestly, I didn't even know that I had Hypertension and Hyperthyroidism. I was scheduled for oral surgery and I was going to be under anesthesia but my ECG came back with bilateral enlargement. That led to postponing surgery and seeing a cardiologist who cleared me but started me on Metoprolol. My thyroid tests came back messed up too so surgery got postponed again. Now I have an appointment to see an endocrinologist on Dec. 23. My surgery is postponed till God knows when. This has been a real downer for me. I really wanted my All-on-4 procedure done before Christmas so I can be a whole person again. Oh well...
Good morning. Are you getting in any exercise and stretching? That would help. Eating a healthy diet of fruits, veggies and protein?
Are you attending counseling, church, support groups to help prevent relapse.
The recovery road is a marathon not a sprint and requires daily work and maintenance.
I am glad you are getting yourself into the doctors to help promote your over all well being. There is healing from your abuse it will just take time.
Be encouraged you are doing wonderful.
Keep on keepin on,
Keep the faith,
Thank you so much Debbie. I'm not going to counseling right now. I'm 45 years old and 15 years of partying is ridiculously long. In my mind, I simply had enough. I appreciate your motivational words. I just chose to live instead of die. I've been eating salads more than meats and little meals instead of 1 or 2 huge meals. It's the exercise that I need to wrap my head around.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.